Top answers from doctors based on your search:
Disclaimer

calcium carbonate medication

A 20-year-old male asked:
Dr. Ed Kaplan
Dr. Ed Kaplan answered
39 years experience Hematology and Oncology
not likely: You would have to take a lot of Tums (calcium carbonate) to cause any problems...And that would be because of the calcium, not the low acid.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 46-year-old male asked:
Dr. Nayla Mumneh
29 years experience Allergy and Immunology
Heartburn: You can eat psicy but you have to avoid greasy food, so you have to avoid fried food, greasy food, eat small frequent meals not large meals, don't eat ... Read More
Dr. Jack Rubin
48 years experience Nephrology and Dialysis
Heartburn: You can try to use a proton pump inhibitor, such as Prilosec (P), to see if that relieves your symptom of heartburn. Eating healthy foods and dieting ... Read More
A 63-year-old member asked:
Dr. Elizabeth Finley-Belgrad
34 years experience Child Psychiatry
Wait 1hr btwn : High-dose calcium carbonate and sodium bicarbonate when taken together can cause a condition called milk-alkali syndrome. Its symptoms include headach ... Read More
A 37-year-old male asked:
Dr. Thomas Knecht
A Verified Doctor answered
A US doctor answered Learn more
Active vitamin D: Hi. Calcitriol is the active hormone form of vitamin D. If you are vitamin D deficient, it will make up the loss. However, if your kidneys work and yo ... Read More
5
5 thanks
A 24-year-old female asked:
Dr. Linda Gromko
48 years experience Family Medicine
How about behaviors?: Assuming you have tried ranitidine (otc), here are some thoughts. Heartburn is caused by acidic stomach contents sloshing up into the less protected e ... Read More
2
2 thanks
A 33-year-old member asked:
Dr. Vered Lewy-Weiss
A Verified Doctor answered
A US doctor answered Learn more
Yes: Please discuss this with your doctor.
2
2 thanks
A 38-year-old member asked:
Dr. Rick Kirschner
40 years experience General Practice
Seek medical help: Tums is calcium carbonate. Too much in the system can lead to digestive irritations, constipation and diarrhea, nausea and vomiting, muscle twitching ... Read More
A 25-year-old female asked:
Dr. Barry Mills
Specializes in Gastroenterology
Calcium: Calcium carbonate is well absorbed and very well tolerated.It is usually a preferable to take a low dose of vitamin d long with a calcium supplement. ... Read More
A 25-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
No: Since it contains no protein, it is nearly impossible to be an allergen. However you may be intolerant to it - just like anything you eat or drink.
A 37-year-old member asked:
Dr. Brett Kalmowitz
22 years experience Gastroenterology
No but....: Tums (calcium carbonate) is calcium and can often be used to supplement calcium intake for people who are at risk for thin bones. However, if you are ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month